Texas, 2004

Hail in Texas, April 2, 2004

April 2, 2004 · NWS SJT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 2, 2:57 AM CST, 8 hours 6 minutes earlier.

Area forecast discussion, Apr 2, 2:57 AM CST, 8 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
228 AM CST FRI APR  2 2004

.SHORT TERM...
WELL LOOKS LIKE RAIN. FIRST CUT OFF LOW NOW BEING SHOVED NORTHEAST
ACROSS NORTHERN MEXICO AT THIS TIME AS SECOND BATCH OF ENERGY DIVES
TO THE SOUTH ACROSS SOUTHERN CALIFORNIA. THIS FEATURE FORECAST TO
BECOME CUTOFF...BUT THAT IS FOR FURTHER DISCUSSION LATER.

AREA RADARS...SATELLITE AND LIGHTNING DATA INDICATES PRETTY GOOD
AREA OF SHOWERS AND THUNDERSTORMS MOVING IN FROM MEXICO AND LIFTING
TO THE NORTHEAST. AS LOW LIFTS TO THE NORTHEAST. THIS FEATURE IS
FORECAST TO CONTINUE NORTHEAST TODAY AND WEAKEN THROUGH THE DAY.
HOWEVER ENOUGH ENERGY TODAY TO GIVE AN ALMOST GUARANTEE OF RAIN
TODAY...SOME OF WHICH COULD BE HEAVY. SEVERE POTENTIAL IS LOOKING
PRETTY LOW AT THIS TIME AND IS BASED UPON HOW MUCH THE SOUTHERN
PORTIONS CAN RECOVER THIS AFTERNOON IF AT ALL BEHIND INITIAL BATCH
OF PRECIPITATION AND WILL MENTION A FEW SEVERE PER SWODY1.

RAIN SHOULD GRADUALLY DIMINISH TONIGHT FROM SOUTHWEST TO NORTHEAST
AS SUBSIDENCE AND DRIER MID-LEVEL AIR WORKS INTO THE AREA BEHIND
FIRST FEATURE TO WORK THROUGH THE AREA THIS AFTERNOON AND EVENING.
TOMORROW LOOKS LIKE THERE WILL BE A LULL IN THE ACTIVITY AS WE WAIT
FOR THE SECOND CUT OFF TO GET CLOSE ENOUGH TO THE AREA...WILL LEAVE
CHANCE AND SLIGHT CHANCE POPS FOR SATURDAY...AS AREA WILL REMAIN IN
SOUTHWEST FLOW AND ANY PIECE OF ENERGY COULD PRODUCE SHOWERS AND
THUNDERSTORMS...BUT CAN NOT PIN ANYTHING DOWN AT THIS POINT. COLD
FRONT WILL ALSO WORK INTO THE AREA SATURDAY MORNING. THIS TO DROP
THE DEW POINTS ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA AND
PROVIDE A FOCUS FOR PRECIPITATION ENHANCMENT AS LOW APPROACHES THE
AREA SATURDAY NIGHT INTO SUNDAY. WILL BEGIN TO INCREASE THE POPS
FROM SOUTHWEST TO NORTHEAST SATURDAY NIGHT INTO SUNDAY AS WE BEGIN
TO FELL THE INFLUENCE OF THE NEXT SYSTEM. NOT READY TO ISSUE FFA AT
THIS POINT...BUT BEFORE ALL IS SAID AND DONE WILL LIKELY NEED ONE
BEFORE THE WEEKEND IS OVER.

&&

.LONG TERM...
WILL KEEP SOME RAIN CHANCES IN THE FORECAST THROUGH TUESDAY AS LOW
FORECAST TO LIFT OUT TOWARDS THE RED RIVER BY TUESDAY AFTERNOON.
NEW GFS INDICATES YET ANOTHER LOW DROPING INTO SOUTHERN CAL. MID
WEEK. DID INCREASE LATE WEEK POPS A LITTLE...BUT WILL REMAIN SILENT
IN THE ZONES UNTIL WE GET A FEW MORE RUNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     74  56  69  46 /  80  70  30  20
SAN ANGELO  74  56  71  51 /  90  40  30  50
JUNCTION    74  58  73  55 /  80  50  20  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

27/BRAZZELL
Hazardous weather outlook, Apr 2, 6:45 AM CST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
645 AM CST FRI APR 2 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-031233-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
645 AM CST FRI APR 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL
TEXAS THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL
MOVE THROUGH NORTHERN MEXICO AND INTO SOUTHWEST TEXAS TODAY.
THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT TODAY AND TONIGHT...BUT
WITH DAYTIME HEATING...THE ATMOSPHERE COULD BECOME UNSTABLE ENOUGH
FOR A FEW SEVERE STORMS THIS AFTERNOON AND EVENING. LARGE HAIL WILL
BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS WEST CENTRAL TEXAS SATURDAY
THROUGH TUESDAY...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
EARLY THIS EVENING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Haskell

When
April 2, 11:03 AM CST
Where
Haskell County, 5 mi SE of Haskell
Measured
0.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.117, -99.683

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392537.